Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 9, 2011, 3:12 PM EST. It took effect at Feb 9, 2011, 9:35 PM EST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:12 PM EST (20:12 UTC)
- In effect from
- Feb 9, 2011, 9:35 PM EST
- Expired
- Feb 12, 2011, 11:00 AM EST
- In force
- 61 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
966 WHUS72 KCHS 092012 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EST WED FEB 9 2011 AMZ350-352-354-100415- /O.NEW.KCHS.SC.Y.0012.110210T1000Z-110210T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 312 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-100415- /O.NEW.KCHS.SC.Y.0012.110210T1000Z-110211T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 312 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 4 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
12 follow-up statements
324 WHUS72 KCHS 100235 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 935 PM EST WED FEB 9 2011 AMZ350-352-354-101045- /O.EXT.KCHS.SC.Y.0012.110210T0235Z-110210T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 935 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-101045- /O.EXT.KCHS.SC.Y.0012.110210T0235Z-110211T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 935 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
247 WHUS72 KCHS 100822 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EST THU FEB 10 2011 AMZ330-101600- /O.EXA.KCHS.SC.Y.0012.000000T0000Z-110210T1600Z/ CHARLESTON HARBOR- 322 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-101600- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 322 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-101600- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-110210T2100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 322 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-101600- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110210T1600Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 322 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
785 WHUS72 KCHS 101421 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 921 AM EST THU FEB 10 2011 AMZ330-352-354-101530- /O.CAN.KCHS.SC.Y.0012.000000T0000Z-110210T1600Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 921 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ350-101530- /O.CAN.KCHS.SC.Y.0012.000000T0000Z-110210T2100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 921 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-102230- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 921 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
182 WHUS72 KCHS 101742 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1242 PM EST THU FEB 10 2011 AMZ374-110145- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1242 PM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
788 WHUS72 KCHS 101959 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 259 PM EST THU FEB 10 2011 AMZ374-110400- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 259 PM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
071 WHUS72 KCHS 110155 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 855 PM EST THU FEB 10 2011 AMZ374-111000- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 855 PM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
221 WHUS72 KCHS 110828 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 328 AM EST FRI FEB 11 2011 AMZ374-111700- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-110211T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 328 AM EST FRI FEB 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
500 WHUS72 KCHS 111543 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EST FRI FEB 11 2011 AMZ374-112200- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1043 AM EST FRI FEB 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
832 WHUS72 KCHS 112013 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 313 PM EST FRI FEB 11 2011 AMZ374-120500- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-110212T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 313 PM EST FRI FEB 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
357 WHUS72 KCHS 120242 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 942 PM EST FRI FEB 11 2011 AMZ374-121000- /O.CON.KCHS.SC.Y.0012.000000T0000Z-110212T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 942 PM EST FRI FEB 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
993 WHUS72 KCHS 120738 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 238 AM EST SAT FEB 12 2011 AMZ374-121600- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-110212T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 238 AM EST SAT FEB 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
197 WHUS72 KCHS 121541 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1041 AM EST SAT FEB 12 2011 AMZ374-121645- /O.EXP.KCHS.SC.Y.0012.000000T0000Z-110212T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1041 AM EST SAT FEB 12 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:40 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 9, 12:40 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EST WED FEB 9 2011 .SYNOPSIS... HIGH PRESSURE WILL EXTEND ACROSS THE REGION TODAY. A TROUGH WILL STRENGTHEN OFF THE SOUTHEAST COAST THIS AFTERNOON AND TONIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE TROUGH AND LEAVE THE AREA EARLY THURSDAY. HIGH PRESSURE WILL TEMPORARILY BUILD LATER THURSDAY...BEFORE ANOTHER LOW FORMS OFF THE SOUTHEAST COAST AND PASSES WELL OFFSHORE ON FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION AND PREVAIL INTO MONDAY. A COLD FRONT WILL PUSH THROUGH MONDAY NIGHT...WITH HIGH PRESSURE RETURNING TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE MORNING MARINE OBSERVATIONS INDICATE THE COASTAL TROUGH IS STEADILY MATURING WITH THE CHARLESTON HARBOR PILOT BOAT RECENTLY REPORTING NORTHEAST WINDS AT 20 KT ABOUT 10 NM EAST OF THE HARBOR ENTRANCE. SHORT TERM MODELS CONTINUE TO SHOW WEAK LOW PRESSURE DEVELOPING ALONG THE COASTAL TROUGH THIS AFTERNOON AS A WEAK SHORTWAVE EMBEDDED IN THE JET ALOFT APPROACHES FROM THE WEST. SURFACE MOISTURE CONVERGENCE IS STEADILY INCREASING ALONG THE SOUTH CAROLINA COAST FROM ROUGHLY HILTON HEAD NORTH TO GEORGETOWN WITH CLOUDS MID-LEVEL CLOUDS BLOSSOMING AROUND THE CHARLESTON METRO AREA PER VISIBLE SATELLITE IMAGERY. SUSPECT IT WILL ONLY BE A MATTER OF TIME BEFORE ISOLATED SHOWERS BEGIN TO DEVELOP OFF THE SOUTH CAROLINA COAST AND MOVE NORTH THROUGH THE AFTERNOON AS DEPICTED IN THE LATEST NAM/RUC AND H3R RUNS. WILL MAINTAIN 20 PERCENT POPS OVER THE SOUTH CAROLINA COASTAL WATERS...BUT EXPAND POPS INLAND INTO CHARLESTON COUNTY TO TAKE CURRENT TRENDS INTO ACCOUNT. OTHERWISE...SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ACROSS ALL AREAS THIS AFTERNOON AS ISENTROPIC LIFT/WARM AIR ADVECTION INCREASES FROM THE SOUTH. HIGHS IN THE MID-UPPER 50S LOOK ON TRACK. WE ARE STILL EVALUATING THE POTENTIAL FOR WINTER PRECIPITATION LATE TONIGHT INTO THURSDAY MORNING. THE 09/12Z RUN OF THE NAM SUGGESTS LITTLE POTENTIAL FOR ACCUMULATING SNOWFALL...ALTHOUGH A MIXTURE OF SNOW/RAIN OR A TRANSITION TO ALL SNOW ACROSS INLAND AREAS IS STILL POSSIBLE PER MODEL SOUNDINGS. WILL CONTINUE TO EVALUATE THE 12Z MODELS AND COORDINATE WITH ADJACENT OFFICES THROUGHOUT THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... A SHORT WAVE MOVING THROUGH THE SOUTHERN PLAINS THIS MORNING WILL SHIFT QUICKLY EASTWARD AND WILL TRIGGER CYCLOGENESIS OFF THE SE COAST ALONG A STRENGTHENING COASTAL TROUGH. THE LOW WILL DEEPEN AS IT MOVES RAPIDLY NE AND AWAY FROM THE AREA THURSDAY. AS THE LOW DEVELOPS OVER THE WARMER GULF STREAM WATERS TONIGHT...LOW LEVEL MOISTURE INCREASES AT THE SAME TIME AT ISENTROPIC LIFT GETS UNDERWAY. THIS WILL RESULT IN 20-40 POPS OVER THE TRI-COUNTY AREA OF CHARLESTON DURING THE FIRST HALF OF THE NIGHT. WHILE THERE ARE NO CONCERNS REGARDING ANY WINTER PRECIP FOR MOST OF TONIGHT...THE SITUATION GETS VERY COMPLEX FOR LATE TONIGHT AND ESPECIALLY EARLY THURSDAY. ALTHOUGH THE SURFACE LOW WILL BE PULLING AWAY WITH ITS POSITION AT 12Z WELL EAST OF THE NC OUTER BANKS...CONSIDERABLE LOW AND MID LEVEL MOISTURE WILL REMAIN IN PLACE IN ADVANCE OF THE SHORT WAVE ALOFT. COLDER AIR ON THE BACK SIDE OF THE ATLANTIC LOW WILL FILTER INTO THE AREA WITH A LOW LEVEL NORTH AND NW FLOW. THICKNESS AND SOUNDINGS SUGGEST THAT THERE IS THE POTENTIAL FOR SNOW AND/OR SLEET TO MIX IN WITH THE RAIN IN THE PERIOD FROM AROUND 10-14Z THURSDAY. THERE IS CONSIDERABLE MOISTURE INTO THE SNOW GROWTH ZONE...WITH TEMPS DOWN TO -12 TO -16C WITHIN THIS MOIST LAYER ALONG WITH GOOD UPWARD VERTICAL MOTION. WHILE THE THERMAL PROFILE ON VARIOUS SOUNDINGS SUPPORTS TEMPS SEVERAL DEGREES ABOVE FREEZING WITHIN THE LOWEST FEW THOUSAND FEET...IF WE CAN GET HEAVY ENOUGH PRECIP OCCURRING...THERMODYNAMICAL PROGRESSES MAY ALLOW FOR THE MELTING SNOW TO COOL THE SURFACE TEMPS BY AS MUCH AS 1-3C. AND THAT MAY BE ENOUGH FOR THE PRECIP TO MIX WITH OR EVEN CHANGE OVER TO SNOW AND/OR SLEET. THIS SCENARIO SEEMS PLAUSIBLE GIVEN THAT THERE ARE GOOD HEIGHT FALLS ALOFT...SOME Q-VECTOR CONVERGENCE...JET COUPLING AND MORE IMPORTANTLY DECENT FRONTOGENESIS TO TAKE PLACE. THE MOST LIKELY AREAS TO EXPERIENCE ANY WINTER TYPE PRECIP WOULD BE ALONG OUR NW COUNTIES...FROM BERKELEY TO ALLENDALE AND HAMPTON IN SC...AND IN SCREVEN AND JENKINS COUNTY OF SE GA. GIVEN THAT THE RAIN WILL HAVE OCCURRED PRIOR TO THE ONSET OF ANY SNOW/SLEET...THE PROBABILITIES OF ANY FROZEN ACCUMULATIONS WOULD BE QUITE LOW...BUT NOT ZERO. LOCATIONS TO THE NORTH AND WEST OF NORTH CHARLESTON/SUMMERVILLE WOULD APPEAR TO HAVE THE BEST CHANCE OF SOME BANDING TYPE PRECIP OCCURRING...BUT GIVEN THAT THE DURATION WOULD BE SHORT LIVED...WE PREFER TO KEEP LITTLE OR NO ACCUMULATION IN THE GRIDS/FORECAST. WE WILL HOWEVER ADD MENTION OF THE WINTER MIX TO THE HAZARDOUS WEATHER OUTLOOK. POPS WILL CLIMB TO 40-60 POPS BY LATE TONIGHT...HIGHEST NORTH AND WEST. THEN 50-70 POPS ARE EXPECTED FOR THURSDAY MORNING. FOR THE BALANCE OF THURSDAY...DRIER AIR WILL SLOWLY MOVE IN FROM THE NW AS WEAK HIGH PRESSURE WILL PUSH ATOP THE AREA BY LATE IN THE DAY. ALTHOUGH THE CLOUD COVER WILL LIMIT INSOLATION...THERE LOOKS TO BE ENOUGH SUNSHINE DEVELOPING WHERE WE SHOULD REACH THE UPPER 40S AND LOWER 50S. POPS WILL DROP OFF FROM NW TO SE...AND THE AFTERNOON LOOKS TO BE FREE OF ANY PRECIP. ANOTHER SHORT WAVE WILL TRIGGER CYCLOGENESIS AGAIN LATE THURSDAY NIGHT AND FRIDAY...THIS TIME WELL OFF THE FLORIDA COAST. THAT LOW WILL ALSO MOVE NE...DEEPENING AS IT DOES SO LATER FRIDAY INTO FRIDAY NIGHT. THE DEEPER MOISTURE ASSOCIATED WITH THE LOW LOOKS TO REMAIN OVER THE ATLANTIC THURSDAY NIGHT...BUT SOME LIGHT RAIN MAY SKIRT THE COAST OF SC FRIDAY MORNING. WE HAVE CARRIED 20 POPS FOR BEAUFORT...COASTAL COLLETON AND CHARLESTON COUNTY AS A RESULT. TEMPS THURSDAY NIGHT WILL BE A TOUGH FORECAST...DEPENDENT UPON THE CLOUD COVER. LOWER AND MIDDLE 30S WILL MOST COMMON INLAND WITH LESS CLOUDINESS...WITH READINGS CLOSER TO 40 AT THE COAST WHERE MORE CLOUD COVER WILL EXIST. HIGH PRESSURE WILL BEGIN TO BUILD FROM THE WEST IN WAKE OF THE LOW FRIDAY...AND INSOLATION WILL BE GREATER THAN ON THURSDAY. SO EVEN WITH A COOL NORTH OR NW FLOW...TEMPS WILL CLIMB INTO THE MID AND UPPER 50S. HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE WEST ON SATURDAY...AND WITH CLIMBING THICKNESS AND 850 TEMPS ALONG WITH THE SYNOPTIC FLOW BACKING TO MORE WESTERLY...WE LOOK TO REACH 60 ACROSS MOST AREAS WITH CONSIDERABLE SUNSHINE. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE PATTERN ALOFT SHOWS A DEPARTING TROUGH OVER THE EAST SATURDAY NIGHT...BECOMING MORE ZONAL SUNDAY AND MONDAY. THIS IS FOLLOWED BY ANOTHER FAST MOVING TROUGH ACROSS THE GREAT LAKES AND NEW ENGLAND MONDAY NIGHT AND TUESDAY. THIS TROUGH WILL ALLOW A DRY COLD FRONT TO CROSS THE AREA MONDAY NIGHT. OTHERWISE HIGH PRESSURE TO THE SOUTH WILL PREVAIL SUNDAY AND MONDAY...WITH STRONGER HIGH PRESSURE TO BUILD FROM THE NW IN WAKE OF THE COLD FRONT TUESDAY. TEMPS WILL BE NEAR OR SLIGHTLY BELOW NORMAL SUNDAY...BUT LOOKS TO CLIMB ABOVE NORMAL MONDAY AND TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL DETERIORATE TO IFR LEVELS OVERNIGHT AS BUILDING LOW LEVEL MOISTURE ASSOCIATED WITH A PASSING LOW PRESSURE SYSTEM MOVES OVER THE AREA. VISIBLE SATELLITE SHOWS AN AREA OF 3500 FT BKN-OVC CEILINGS OVER KCHS WHICH WILL LIKELY REMAIN VFR THROUGH THE AFTERNOON. HOWEVER AS THE INVERSION SETS IN THIS EVENING AND LOW LEVEL MOISTURE INCREASES...EXPECT MVFR CEILINGS TO SET IN A FEW HOURS AFTER SUNSET AT BOTH TERMINALS. GUIDANCE AND SOUNDINGS SUGGEST IFR CEILINGS BY EARLY THURSDAY MORNING WITH PRECIP CHANCES INCREASING AFTER MIDNIGHT AS WELL. SIGNIFICANT IMPROVING CONDITIONS WILL LIKELY REMAIN AFTER THE TAF FORECAST PERIOD AS SOME MODELS KEEP IFR CEILINGS AT BOTH TERMINALS THROUGH 18Z THURSDAY. HOWEVER...WILL SHOW SLIGHTLY IMPROVING CONDITIONS AFTER 16Z THURSDAY AS MAJORITY OF THE RAIN WILL HAVE LIKELY PUSHED OFFSHORE BY THIS TIME. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE THURSDAY DUE TO A DEPARTING AREA LOW PRESSURE AND RAIN. VFR WEATHER WILL THEN PREVAIL THURSDAY NIGHT OR FRIDAY THROUGH SUNDAY. && .MARINE... FORECAST GENERALLY ON TRACK. PINCHING ALONG THE CHARLESTON COUNTY COASTAL WATERS IS SUPPORTING NORTHEAST WINDS OF 20 KT PER A REPORT FROM THE CHARLESTON HARBOR PILOT BOAT. WILL INCREASE WINDS TO 20 KT THROUGH EARLY AFTERNOON FROM EDISTO BEACH NORTH...WITH WINDS DIMINISHING THROUGH THE LATE AFTERNOON HOURS AS WEAK LOW PRESSURE APPROACHES/FORMS ALONG THE COASTAL THROUGH. THE PRESSURE GRADIENT ASSOCIATED WITH THE NEARBY ATLANTIC LOW EARLY TONIGHT WILL DROP OFF AS THE SYSTEM PULLS OFF TO THE NE OVERNIGHT. HOWEVER...STRONGER COLD AIR ADVECTION MOVES IN LATE TONIGHT AND THURSDAY MORNING IN WAKE OF THE LOW...AND THAT ALONG WITH SOME PINCHING OF THE PRESSURE GRADIENT WILL ALLOW FOR WINDS TO CLIMB/SEAS. WE LOOK TO BE FLIRTING WITH MARGINAL SCA/S FROM ABOUT 09-16Z THURSDAY...AS WINDS INCREASE TO NEAR 20 KT AND GUSTY AND SEAS BUILD TO 4 TO 6 FT. NO NEED FOR ANY SCA FLAGS JUST YET...GIVEN THAT THE SITUATION IS MARGINAL AND IN THE THIRD PERIOD OF THE FORECAST. CONDITIONS WILL BRIEFLY IMPROVE FOR THURSDAY AFTERNOON...BUT THE FORMATION OF ANOTHER LOW OFF THE COAST OF FLORIDA LATE THURSDAY NIGHT AND EARLY FRIDAY ALLOWS FOR WINDS/SEAS TO INCREASE YET AGAIN. HOWEVER...CONDITIONS LOOK TO REMAIN JUST BELOW ANY SCA CONDITIONS. HIGH PRESSURE THEN BUILDS EASTWARD OVER AND SOUTH OF THE WATERS INTO THIS WEEKEND....WITH LOW PRESSURE TO PASS OVER THE EASTERN GREAT LAKES AND INTO NORTHERN NEW ENGLAND. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS WILL BE ENOUGH TO KEEP WINDS/SEAS SOMEWHAT ELEVATED...BUT AGAIN BELOW ANY SCA CONDITIONS. && .EQUIPMENT... PHONE LINE PROBLEMS CONTINUE TO DISRUPT SAVANNAH NOAA WEATHER RADIO BROADCASTS. TECHNICIANS WILL CONTINUE TO TROUBLESHOOT THE PROBLEM...HOWEVER THERE IS CURRENTLY NO ESTIMATED TIME FOR A RETURN OF SERVICE. PLEASE NOTE...THIS OUTAGE COULD PREVENT THE SAVANNAH NOAA WEATHER RADIO TRANSMISSION OF THE GEORGIA STATE-WIDE TORNADO DRILL THAT IS SCHEDULED TO TAKE PLACE WEDNESDAY MORNING. DRILL PARTICIPANTS ARE ENCOURAGED TO ACTIVATE THEIR TORNADO DRILL PROCEDURES AT 9 AM...WHETHER THE DRILL IS RECEIVED VIA NOAA WEATHER RADIO OR NOT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Feb 9, 4:45 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EST WED FEB 9 2011 GAZ087-088-SCZ040-042>045-100945- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- 445 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINTER WEATHER...AS COLDER AIR MOVES INTO THE AREA IN WAKE OF LOW PRESSURE OFF THE MID ATLANTIC COAST...RAIN ACROSS THE REGION LATE TONIGHT AND THURSDAY MORNING MAY MIX WITH OR CHANGE OVER TO SNOW AND OR SLEET. AT THIS TIME LITTLE TO NO SNOW AND SLEET ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ099>101-114>119-137>141-SCZ047>052-100945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 445 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.